New York, 2009

Flash Flooding and Hail in New York, June 30, 2009

June 30, 2009 · NWS OKX · 3 events in 1 county or zone

An approaching cold front produced thunderstorms and flash flooding across portions of the Lower Hudson Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

An approaching cold front produced thunderstorms and flash flooding across portions of the Lower Hudson Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 30, 1:54 PM EST, 21 minutes earlier.

Area forecast discussion, Jun 30, 1:54 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
254 PM EDT TUE JUN 30 2009

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH SATURDAY AS LOW PRESSURE
SLOWLY SPINS EAST FROM THE GREAT LAKES REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN NJ...THE
LOWER HUDSON VALLEY AND FAIRFIELD COUNTY IN CT. THE WATCH DOES NOT
INCLUDE NYC AT THIS TIME...BUT MAY BE EXPANDED DEPENDING ON HOW
CONVECTION DEVELOPS. INHIBITING FACTORS ARE THE MARINE INFLUENCE
NEAR THE COAST AND BETTER THERMODYNAMICS NORTH AND WEST OF NYC.

MOST SIGNIFICANT THREAT WITH SEVERE STORMS IS LARGE HAIL...ALTHOUGH
THIS MORNINGS SOUNDINGS SUGGEST DAMAGING WINDS ALSO POSSIBLE.

UPDATED SHORT TERM PRODUCTS TO INCLUDE THE WATCH. NO OTHER
SIGNIFICANT CHANGES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
UNSETTLED WEATHER CONTINUES THROUGH THE SHORT TERM PERIOD.

STRONG CLOSED UPPER LOW WILL CONTINUE TO SPIN OVER THE EASTERN GREAT
LAKES/SOUTHERN ONTARIO...WITH A SERIES OF SHORT WAVES ROTATING
AROUND THIS LOW THROUGH THIS PERIOD. EACH SHORT WAVE WILL INDUCE
SURFACE TROUGHS AND ASSOCIATED SURFACE WAVES TO ROTATE UP THROUGH
THE REGION. THE COMBINED FOCUS...FORCING AND INSTABILITY WILL BRING
ROUNDS OF SCATTERED TO NUMEROUS SHOWERS AND TSTMS...MAINLY DIURNALLY
FORCED.

ANY ORGANIZED CONVECTIVE ACTIVITY SHOULD WEAKEN TUESDAY EVENING WITH
LOSS OF DAYTIME HEATING. THERE SHOULD HOWEVER BE A CONTINUES THREAT
OF SHOWER ACTIVITY WITH AN INCREASING LEFT FRONT JET. IN
ADDITION...WITH MARGINAL ELEVATED INSTABILITY AND FORCING...CANT
RULE OUT ANY EMBEDDED THUNDER. SOME MODELS HINTING AT SOME MARINE
STRATUS/FOG WITH LIGHT ONSHORE FLOW.

A SLIGHT EASTWARD SHIFT IN UPPER TROUGHING AND SURFACE TROUGHING ON
WEDNESDAY IS EXPECTED AS THE LOW MOVES EASTWARD. THIS WOULD SLIDE
THE BEST MOISTURE/FORCING AXIS FOR SHOWERS AND TSTMS A BIT FURTHER
EAST ACROSS CONN. HIGHER POPS CAN BE EXPECTED ACROSS NORTHERN
SECTIONS. DEPENDING ON HEATING...A FEW STRONGER STORMS MAY BE
POSSIBLE WEDNESDAY AFTERNOON.

WITH SURFACE/UPPER TROUGHING OVER THE REGION....DEEP SW FLOW...AND
COLD POOL INSTABILITY CANT RULE OUT ISOLATED SHOWER AND THUNDERSTORM
ACTIVITY OVER THE REGION. BETTER CHANCE OF MARINE STRATUS/FOG
POSSIBLE ALONG THE COAST.

MORE OF THE SAME IS EXPECTED ON THURSDAY...AS YET ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS MOVE THROUGH. EXACT PLACEMENT AND
INTENSITY GETS A BIT MORE UNCERTAIN WITH DIFFERENCES IN POSITION OF
THE UPPER LOW AND TIMING OF SHORTWAVE ENERGY.

TEMPS NEAR OR SLIGHTLY BELOW SEASONABLE WED/THURS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CLOSED UPPER LOW REMAINS OVER THE NORTHEAST THROUGH FRIDAY BEFORE
OPENING AND MOVING OUT OF THE REGION ON SATURDAY. A SERIES OF WEAK
SHORT WAVES AND WEAK COLD FRONTS/SURFACE TROUGHS WILL BRING A THREAT
OF SHOWERS/THUNDERSTORMS. TIMING OF PRECIP IS DIFFICULT TO DETERMINE
AT THIS TIME...BUT THE PROBABILITIES ARE THAT THE AFTERNOON AND
EVENING HOURS WILL HAVE A HIGHER OVERALL CHANCE OF RAINFALL. WILL
KEEP THE PERIOD UNDER GENERAL CHC POPS.

WILL GO MORE ALONG THE LINES OF THE ECMWF FOR SATURDAY AS IT HAS
BEEN DOING A BETTER OVERALL JOB WITH THE UPPER FEATURES IN THE LONG
TERM LATELY VS THE GFS. SOME RIDGING AT THE SURFACE AND ALOFT
THEREFORE EXPECTED...AND LIKELY A DRY DAY. SLIGHT CHC POPS FOR
SUNDAY WITH A WEAK SHORT WAVE...THEN A BETTER CHANCE OF SHOWERS ON
MONDAY WITH A STRONGER SHORT WAVE MOVING IN.

TEMPS IN THE LONG TERM NEAR NORMAL.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SEVERAL LINES OF TSTMS OVER NW NJ AND EASTERN PA COULD IMPACT THE
WESTERN TERMINALS INTO EARLY THIS EVENING...WITH HEAVY RAIN...GUSTY
WINDS AND HAIL. MOST OF THE CONVECTION ON THE LEADING EDGE AS OF 18Z
WAS HEADED NNE TOWARD KSWF...BUT ACTIVITY FARTHER BACK OVER SE PA
COULD CLIP NYC AREA TERMINALS LATE THIS AFTERNOON OR EARLY
THIS EVENING. INITIAL TAF MAY BE TOO QUICK TO BRING THIS ACTIVITY
INTO NYC AREA AND MAY BE AMENDED BY 19Z PER RADAR TREND.

AS THE BOUNDARY LAYER COOLS OFF AND WINDS BECOME LIGHT FROM THE
SOUTHEAST...MVFR VSBY IS POSSIBLE LATE TONIGHT ESPECIALLY WHERE
PRECIP FALLS THIS AFTERNOON/EVENING. SOME STRATUS MAY ALSO
DEVELOP...BUT CONFIDENCE IS STILL LOW EXCEPT AT KGON...WHERE LOW
DECK LURKING JUST OFFSHORE SHOULD COME IN AFTER DARK AND PERSIST
UNTIL DAYTIME HEATING CAN START TO BURN IT OFF.

VFR RETURNS AFTER 13Z-14Z WED...BUT EXPECT REDEVELOPMENT OF BKN
DIURNAL CU WITH LOW-END VFR CIGS TOWARD THE END OF THE 18Z
TAF PERIOD.

OUTLOOK /18Z WEDNESDAY THROUGH SUNDAY/...SCATTERED SHOWERS/TSTMS
WITH ACCOMPANYING SUB-VFR CONDITIONS AND GUSTY WINDS ARE POSSIBLE
MAINLY EACH AFTERNOON AND EVENING THROUGH FRI...FOLLOWED BY PATCHY
SUB-VFR VSBY LATE AT NIGHT. VFR THIS WEEKEND.

&&

.MARINE...
AN AREA OF LOW PRESSURE WILL CONTINUE TO AFFECT THE AREA WATERS INTO
FRIDAY WITH A COLD FRONTAL PASSAGE POSSIBLE THURSDAY NIGHT INTO
FRIDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
FRIDAY. THE LOW IS EXPECTED TO MOVE TO THE NORTH AND EAST BY
SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST...WITH DRY
WEATHER.

SUB ADVISORY WINDS AND SEAS WILL REMAIN THROUGH SATURDAY.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS POSSIBLE TUES THRU THURS. WITH
PRECIPITABLE WATER CONTENTS BETWEEN 1.25 AND 1.50 INCHES...ANY
SHOWERS OR TSTMS THAT DEVELOP COULD BRIEFLY PRODUCE HOURLY RAINFALL
RATES APPROACHING 1 INCH. BASED ON MID LVL WINDS...STORM SPEEDS
SHOULD BE ENOUGH TO KEEP FLASH FLOOD THREAT LOW.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS/NEAR TERM/SHORT TERM...BS
AVIATION...GOODMAN
Hazardous weather outlook, Jun 30, 11:16 AM EST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1216 PM EDT TUE JUN 30 2009

CTZ005-009-NJZ002>004-NYZ067>071-011630-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
1216 PM EDT TUE JUN 30 2009

...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006-011630-
NORTHERN NEW HAVEN-
1216 PM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-010>012-NYZ072>081-011630-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1216 PM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ005-006-011-011630-
ESSEX-HUDSON-UNION-
1216 PM EDT TUE JUN 30 2009

...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-011630-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1216 PM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 30, 12:16 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
116 PM EDT TUE JUN 30 2009

NYZ067-301815-
ORANGE-
116 PM EDT TUE JUN 30 2009

...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIONVILLE...OR 6 MILES SOUTHEAST OF PORT
JERVIS...AND MOVING NORTHEAST AT 20 MPH.

PEOPLE IN WESTERN ORANGE COUNTY...INCLUDING UNIONVILLE...OTISVILLE
AND MIDDLETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...WINDS UP TO 40
MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

NV
Special weather statement, Jun 30, 1:12 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT TUE JUN 30 2009

NJZ002-NYZ067-301915-
ORANGE-WESTERN PASSAIC-
212 PM EDT TUE JUN 30 2009

...STRONG THUNDERSTORM WILL IMPACT PASSAIC AND WESTERN ORANGE
COUNTIES...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING NORTH AT 15 MPH.

PEOPLE IN PASSAIC AND WESTERN ORANGE COUNTIES...INCLUDING WARWICK...
FLORIDA...GOSHEN AND MIDDLETOWN...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...
WITH RAINFALL RATES OF UP 2 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

NV

The radar

The Albany radar (KENX), 135 km away, was scanning. The volume nearest the first event began at 19:14 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 hail. Local standard time, as filed.

Flash Flood, Orange

When
June 30, 2:15 PM EST to 3:13 PM EST
Where
Orange County, 1.95 mi N of Ridgebury to 1.43 mi N of Ridgebury
Cause
Heavy Rain
Reported by
Public
Coordinates
41.408, -74.445

Route 6 was closed due to flooding in Slate Hill.

Flash Flood, Orange

When
June 30, 2:58 PM EST to 3:13 PM EST
Where
Orange County, 0.68 mi NE of Mechanicstown to 0.71 mi NE of Mechanicstown
Cause
Heavy Rain
Reported by
Public
Coordinates
41.457, -74.371

The Metro North train station in East Middletown was closed due to flooding.

Hail, Orange

When
June 30, 3:00 PM EST
Where
Orange County, 0.86 mi NW of Walden
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.560, -74.190

Hail ranging from dime to quarter size was reported in Walden.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2009Every state in 2009This day in weather historyWarnings in New York, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181207, 181209, 179232.